Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 10, 2018, 3:04 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 11, 2018, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 11, 2018, 11:00 AM CDT
- Expired
- Apr 11, 2018, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS84 KAMA 102004 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 304 PM CDT Tue Apr 10 2018 OKZ001>003-TXZ001>020-111000- /O.UPG.KAMA.FW.A.0025.180411T1600Z-180412T0200Z/ /O.NEW.KAMA.FW.W.0028.180411T1600Z-180412T0200Z/ /O.NEW.KAMA.FW.W.0029.180412T1600Z-180413T0500Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 304 PM CDT Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 9 PM CDT Wednesday. A Red Flag Warning has also been issued from 11 AM Thursday to midnight CDT Thursday night. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Wednesday is southwest 20 to 25 mph with gusts up to 40 mph. Thursday is southwest 25 to 35 mph with gusts to 55 mph. * Relative Humidity...Wednesday is 7 to 20 percent and Thursday is 6 to 9 percent. * Red Flag Threat Index...Wednesday is 3 to 5 and Thursday is 7 to 8. * Timing...Wednesday 11 AM through 9 PM and Thursday 11 AM through midnight CDT Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama Beat
2 follow-up statements
905 WWUS84 KAMA 110855 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 355 AM CDT Wed Apr 11 2018 OKZ001>003-TXZ001>020-112200- /O.CON.KAMA.FW.W.0028.180411T1600Z-180412T0200Z/ /O.CON.KAMA.FW.W.0029.180412T1600Z-180413T0500Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 355 AM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Wednesday is southwest 20 to 25 mph with gusts up to 40 mph. Thursday is southwest 25 to 35 mph with gusts to 55 mph. * Relative Humidity...Wednesday is 7 to 20 percent and Thursday is 6 to 9 percent. * Red Flag Threat Index...Wednesday is 3 to 6 and Thursday is 6 to 8. * Timing...Wednesday 11 AM through 9 PM and Thursday 11 AM through midnight CDT Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
828 WWUS84 KAMA 112029 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 329 PM CDT Wed Apr 11 2018 OKZ001>003-TXZ001>020-121200- /O.CON.KAMA.FW.W.0028.000000T0000Z-180412T0200Z/ /O.CON.KAMA.FW.W.0029.180412T1600Z-180413T0500Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 329 PM CDT Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT CDT THURSDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Through 9 PM this evening, southwest 20 to 25 mph with gusts up to 40 mph. Thursday is southwest 25 to 35 mph with gusts to 55 mph. * Relative Humidity...Through 9 PM this evening, 7 to 20 percent and Thursday is 6 to 9 percent. * Red Flag Threat Index...Through 9 PM his evening, 3 to 6 and Thursday is 6 to 8. * Timing...Through 9 PM this evening and Thursday 11 AM through midnight CDT Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:00 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 12:00 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1200 PM CDT Tue Apr 10 2018
.AVIATION...
18Z TAF Cycle
VFR conditions will prevail at all three TAF sites through 18Z
Wednesday. South and southwest winds 15 to 25 knots with gusts to
30 knots will diminish around 00Z Wednesday to 10 to 20 knots and
then increase again to 20 to 25 knots with gusts near 35 knots
after 08Z to 14Z Wednesday at all three TAF sites.
Schneider
&&
.PREV DISCUSSION... /Issued 608 AM CDT Tue Apr 10 2018/
AVIATION...
Southwest winds will pick up to around 20 knots with higher gusts
by late morning. Winds will then decrease to around 15 knots after
sunset. Skies are expected to remain VFR.
PREV DISCUSSION... /Issued 325 AM CDT Tue Apr 10 2018/
DISCUSSION...
Current observations this morning reflect light and variable
winds as a surface high is centered along eastern Texas Panhandle
border with Oklahoma. Some locations underneath the center of the
high pressure system in the far eastern Texas Panhandle may
experience some low clouds and patchy fog. Some areas even may get
some drizzle with upslope against the Caprock, but this should
dissipate going past sunrise as southwesterly winds will begin to
pick up. High temperatures today will be well into the 70s across
the Panhandles.
Going from Wednesday into Saturday, fire weather conditions will
be present with the highest chances on Wednesday and Thursday. A
deepening trough with mid level westerly and surface
southwesterly flow will downslope off the high terrain of New
Mexico advecting very warm temperatures into the region, in
particular for Wednesday and Thursday. High temperatures on
on the aforementioned days will range from the upper 80s to mid
90s.
Latest 10/00Z model and probabilistic data have slightly slowed
down the progression of the upper level low pressure system
developing over the northern High Plains by Friday and moving
east-southeast throughout the weekend. With that said, there is a
a chance the strongest westerly winds will be delayed to start
during the second half on Thursday and Friday out ahead of the
Pacific front. This will be followed by a second maximum of gusty
winds out of the northwest behind the front as the main upper
level low moves to the east. On the backside of the upper level
low, some showers are possible across the far northwestern
Panhandles, otherwise the forecast will remain dry. High
temperatures on Friday through Sunday will be below average. An
upper level ridge will move over the region returning mid level
westerly flow and surface southwesterly flow early next week will
warm temperatures back above average to end the forecast period.
Meccariello
FIRE WEATHER...
Critical fire weather conditions are expected Wednesday which has
warranted a Fire Weather Watch for the entire region from late
Wednesday morning through Wednesday evening. Extremely critical
fire weather conditions may develop on Thursday, especially
across the western half of the Panhandles, as strong southwest
winds may warrant some wind headlines. Elevated to critical fire
weather conditions are possible on Friday as west and northwest
winds increase ahead and behind a passing front. Elevated to critical
fire weather conditions may also develop on Saturday where
additional wind headlines may be needed due to strong northwest
winds.
Meccariello
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Wednesday morning through Wednesday
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Fire Weather Watch from Wednesday morning through Wednesday
evening for the following zones: Beaver...Cimarron...Texas.
&&
11/16Hazardous weather outlook, Apr 10, 3:43 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 343 AM CDT Tue Apr 10 2018 OKZ001>003-TXZ001>020-102300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 343 AM CDT Tue Apr 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions are likely to occur Wednesday through Saturday. Extremely critical fire weather conditions may develop on Thursday, especially across the western half of the Panhandles. Wind headlines may also be needed on Thursday for strong southwesterly winds and again on Saturday for strong northwesterly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Wednesday through Saturday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:24 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 12 hr |
| Apr 10, 3:04 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 57 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.